| Model Number |
470530-09 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the curved tip stapler instrument; however, failure analysis investigations are under progress.A follow-up mdr will be submitted the instrument had been evaluated and/ or if additional information is received.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the jaws of curved tip stapler instrument would not open.The procedure was completed with no reported injury.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The 30 degrees curved tip stapler instrument was analyzed and found to the instrument passed the recognition and engagement tests on 3 of 3 attempts.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly on multiple attempts.The instrument attached to and removed from the arm without any issues on multiple attempts.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully twice using two white 30 reloads.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The use of the irk was not necessary.Review of the procedure logs could not confirm any failures.The instrument was fully functional.There was no problem detected.The complaint regarding the jaws will not open was not confirmed by failure analysis.The probable root cause cannot be determined based on the information provided and failure analysis results.
Event or Problem Description
Refer to h11 for follow-up information.